Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 26, 2011, 6:41 AM CST for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2011, 6:41 AM CST (12:41 UTC)
- Expired
- Dec 26, 2011, 12:30 PM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
204
WGUS54 KLIX 261241
FFWLIX
LAC037-125-MSC005-157-261830-
/O.NEW.KLIX.FF.W.0035.111226T1241Z-111226T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CST MON DEC 26 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF JACKSON...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
SOUTHERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
SOUTHERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1230 PM CST
* AT 627 AM CST...WEST FELICIANA PARISH EMERGENCY MANAGEMENT
REPORTED FLASH FLOODING FROM HEAVY RAINFALL OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE...GLOSTER...FORT ADAMS AND CENTREVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH THIS EVENING.
FLOOD WATERS ARE MOVING DOWN BIG BAYOU SARA...LITTLE BAYOU
SARA...THOMPSON CREEK AND AMITE RIVER FROM WILKINSON AND AMITE
COUNTIES OF SOUTHWEST MISSISSIPPI WHERE 3 TO 4 INCHES OF RAINFALL
FELL OVERNIGHT. SOME HOMES NEAR BIG BAYOU SARA ARE BEING EVACUATED
DUE TO RAPIDLY RISING WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3101 9055 3101 9085 3073 9125 3077 9157
3080 9154 3086 9152 3087 9155 3084 9156
3089 9158 3087 9152 3089 9152 3092 9158
3103 9159 3106 9157 3108 9159 3117 9160
3123 9055
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 3:49 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 26, 3:49 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CST MON DEC 26 2011
.SHORT TERM...
RAINY CONDITIONS STILL EXPECTED AGAIN FOR TODAY. CURRENTLY AN AREA
OF ENHANCED CONVECTION HAS DEVELOPED OVER SOUTHWESTERN MISSISSIPPI.
THIS BAND WILL SLOWLY LIFT NORTH AND LIKELY BE OUT OF THE CWA BY
SUNRISE OR CLOSE TO THAT TIME. LOCAL AND NCEP WRF/S SEEM TO HAVE
QUITE A GOOD HANDLE ON THE PRECIP AND HAVE INITIALIZED VERY WELL.
SO GOING ALONG THOSE LINES...LULL OF RAIN THATS CURRENTLY ONGOING
ACROSS MAJORITY OF SOUTHEASTERN LOUISIANA WILL PERSIST TILL
EARLY/MID MORNING. ISOLATED VERY LIGHT SHOWERS WILL BEGIN TO DEVELOP
MID MORNING. AT THAT TIME THOSE MODELS SUGGEST HEAVIER RAIN WILL
DEVELOP OFFSHORE SOUTHWEST OF THE AREA AND TRACK NORTHEAST INTO THE
CWA. THIS HAPPENS IN RESPONSE FIRST TO UPPER LOW OVER TEXAS TRACKING
EAST TODAY WHICH THEN KICKS THE SURFACE LOW OFFSHORE NORTHWARD
ACROSS THE AREA. BY EARLY TO MID AFTERNOON...MUCH OF THE AREA IF NOT
ALL SHOULD BE ENGULFED BY LIGHT/MODERATE TO OCCASIONALLY MODERATE
RAIN. MOST LAND AREAS WILL ONLY SEE SHOWERS BUT EMBEDDED
THUNDERSTORMS AS OBSERVED OVERNIGHT WILL LIKELY DEVELOP IN TODAY/S
ACTIVITY. LOOKING AT MODEL SOUNDINGS...THE COLUMN SHOULD BE
COMPLETELY SATURATED. WITH LAPSE RATES NEARLY WET ADIABATIC...JUST
NOT GOING TO BE MUCH INSTABILITY. ROTATION ON THE OTHER HAND WILL BE
BETTER WITH SOUTHEAST WINDS AT THE SFC AND SW WINDS ALOFT. AS THE
WARM SECTOR ADVANCES NORTH THIS AFTN...WAA COULD LEAD TO POSSIBLY A
LITTLE MORE INSTABILITY OFFSHORE AND JUST ALONG THE COAST. SO IF
THERE WILL BE ANY STRONGER STORMS...THATS WHERE THEY SHOULD BE.
OTHERWISE...NO APPRECIABLE CHANGES MADE IN THE POP FCST. COVERAGE
SHOULD BE THE WHOLE AREA SO WENT AHEAD AND JUST BUMPED POPS UP TO
100 FOR LAND AREAS AS GUIDANCE SUGGESTED. THE BIGGEST CHANGE IS THE
ADDITION OF AREA FOG TO THE FCST. NOT EXPECTING DENSE FOG...BUT
MEARLY A PESKY 4 TO 5SM VISIBILITY ISSUE. THOUGH NOT A HUGE IMPACT
CAN STILL LEAD TO HAZARDOUS DRIVING CONDITIONS AT TIME...ESP WHEN
COMBINED WITH RAINFALL.
CONDITIONS TO IMPROVE FROM WEST TO EAST THIS EVENING WITH THE BULK
OF THE HEAVIER RAIN EXITING EASTERN MOST COUNTIES OF MISSISSIPPI BY
AROUND MIDNIGHT. POST FRONTAL LINGERING SHOWERS WILL PERSIST FOR THE
REST OF THE NIGHT BUT SHOULD DIMINISH BY SUNRISE TUESDAY.
.LONG TERM...
THE REMAINDER OF THIS WEEK WILL BE FAIRLY QUIET WITH NO RAIN
EXPECTED. NORTHWEST UPPER LEVEL FLOW PATTERN WILL KEEP MOISTURE OUT
OF THE AREA. TEMPERATURES WILL BE ABOUT 5 DEGREES BELOW NORMAL UNDER
THIS REGIME TUESDAY AND WEDNESDAY BUT EXPECTED TO MODIFY BEYOND
THAT. 70 DEGREE HIGHS TO RETURN TO THE AREA BY THE END OF THIS WEEK.
MODELS STILL SUGGEST A WEAK COLD FRONT WILL TRACK THROUGH THE AREA
THIS WEEKEND. MODEL INCONSISTENCY IS LEADING TO TIMING ISSUES.
ATTM...FROPA AND RAINFALL WILL BE SUNDAY.
MEFFER
&&
.AVIATION...
IFR CEILINGS MAY BRIEFLY IMPROVE AT TIMES TO MVFR LEVELS WITH
ELEVATED CONVECTION MIXING THE BOUNDARY LAYER TO DISRUPT STRATIFORM
NATURE OF CLOUD DECK. CONVECTION DEEP ENOUGH FOR OCCASIONAL
LIGHTNING PARTICULARLY IN VICINITY OF KMCB AT THIS TIME BUT MAY
SPREAD TO OTHER TERMINALS THROUGHOUT DAY AS UPPER DYNAMICS
APPROACHES THE REGION. WILL CONTINUE WITH TREND OF LIFTING
PREVAILING CEILINGS TO MVFR AROUND 20Z AND HOLD THROUGH ABOUT 06Z
DURING WARM AIR ADVECTION...BUT LOWER TO IFR WITH COLD AIR ADVECTION
BETWEEN 27/06Z-12Z. 24/RR
&&
.MARINE...
WINDS ARE EXPECTED TO STEADILY INCREASE AS UPPER LEVEL DISTURBANCE
SWINGS ACROSS TEXAS INTO LOWER MISSISSIPPI VALLEY LATER TODAY. THIS
SHOULD BRING AN ONSHORE FLOW INCREASE FOLLOWED BY STRONG COLD AIR
ADVECTION TONIGHT AS STRONG VORTICITY STRUCTURES PASSES THROUGH
OVERNIGHT. WINDS SHOULD LEVEL OFF DURING THE DAY TUESDAY INTO
TUESDAY NIGHT AS HIGH PRESSURE SPREADS ACROSS THE NORTH GULF. LARGE
AREA OF HIGH PRESSURE SHOULD REMAIN SETTLED OVER THE NORTH GULF FOR
REMAINDER OF THE WEEK TO PROVIDE AN UNUSUAL PERIOD OF LIGHT WINDS
AND LOW SEAS FOR LATE DECEMBER. 24/RR
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 43 58 34 / 100 80 10 0
BTR 61 44 60 38 / 100 80 0 0
ASD 65 47 61 36 / 100 80 10 0
MSY 65 48 60 42 / 100 80 0 0
GPT 64 49 59 38 / 100 90 10 0
PQL 66 52 62 35 / 100 90 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Dec 26, 5:40 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 540 AM CST MON DEC 26 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-271145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 540 AM CST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING OVER ALL COASTAL WATERS AND TIDAL LAKES DUE TO STRONG EAST NORTHEAST WINDS OF 15 TO 20 KNOTS. THESE WINDS ARE EXPECTED TO INCREASE TO OVER 20 KNOTS AFTER NOON WHICH WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH TONIGHT. A VERY SLOW MOVING FRONTAL SYSTEM WILL MOVE THROUGH THE AREA AND NOT EXIT THE AREA UNTIL TUESDAY MORNING. PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE TODAY AND TONIGHT. CURRENT INDICATIONS ARE THAT ONE TO TWO INCHES OF RAIN COULD OCCUR. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY. THOUGH SEVERE WEATHER IS NOT EXPECTED...A STRONG STORM OR TWO WITH GUSTY WINDS WILL BE POSSIBLE. IN ADDITION...EXPECT LIGHT FOG TO IMPACT MUCH OF THE AREA TODAY...LIMITING VISIBILITY TO AROUND 5 MILES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE COASTAL WATERS TUESDAY RESULTING IN A SMALL CRAFT ADVISORY BEING ISSUED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:55 AM CST | Areal Flood Advisory | LIX | West Feliciana | 4 hr |
| Dec 26, 9:43 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 9 days |
| Dec 26, 10:24 AM CST | Marine Dense Fog Advisory | LIX | 5 hr |
Nearby
Flash Flood Warnings in Louisiana, 2011Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.